MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134801
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 08/26/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a thermocool smarttouch sf and the patient experienced cardiac tamponade that required hospitalization.Cardiac tamponade occurred thirty minutes after the ablation.While creating the post-voltage map with the pentaray nav sh, blood pressure decreased.Patient required extended hospitalization.Additional intervention details are unknown.Radiofrequency (ra) ablation had already been performed before blood pressure decrease was confirmed; the event occurred mapping phase after ablation was performed with bwi products.No steam pop was confirmed.The irrigation catheter¿s flow rate setting was 8 ml/min or 15 ml/min.One catheter exchange occurred during the procedure for each.The transseptal puncture was performed with rf needle.No error messages observed on biosense webster equipment during the procedure.
 
Additional Manufacturer Narrative
Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished device lot number 31587489l and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
On 17-sep-2025, additional information was received indicating the physician¿s opinion on the cause of the adverse event was that it was procedure related.Medical intervention included drainage.Only one transseptal puncture was performed.The correct catheter settings were selected on the generator and there were no issues with flow rate at the star of ablation.The patient did not require surgical intervention.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23042472
Report Number2029046-2025-03132
Device Sequence Number13234102
Product Code LPB
UDI-Device Identifier10846835010145
UDI-Public(01)10846835010145(17)280302(10)31587489L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134801
Device Lot Number31587489L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer09/17/2025
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date10/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8.5F SHEATH, VIZ MDCURVE, SHORT.; CARTO 3 SYSTEM.; PENTARAY NAV ECO 7FR, D, 2-6-2.; SMARTABLATE GEN. KIT (JAPAN).; SMARTABLATE PUMP KIT (JAPAN).; SOUNDSTAR ECO SMS 8F CATHETER.; UNKNOWN RF NEEDLE.
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age54 YR
Patient SexMale
Patient RaceAsian